Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 43, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 1, 2011, 5:12 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 1, 2011, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
370 WHUS73 KGRB 012212 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 512 PM CDT WED JUN 1 2011 ...GUSTY WESTERLY WINDS WILL DIMINISH BY LATE EVENING... .LOW PRESSURE NEAR JAMES BAY WILL PULL AWAY FROM THE REGION THROUGH THE EVENING AND ALLOW WINDS TO DIMINISH. LMZ521-522-541>543-020100- /O.NEW.KGRB.SC.Y.0043.110601T2212Z-110602T0100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 512 PM CDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS: W WIND 15 TO 25 KTS GUSTING TO 30 KTS DURING THE EARLY EVENING...BECOMING NW 10 TO 20 KTS BY LATE EVENING. * WAVES: 2 TO 4 FT SUBSIDING TO 1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 3:32 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 1, 3:32 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CDT WED JUN 1 2011 .SHORT TERM...TONIGHT AND THURSDAY. THE 12Z GRB SOUNDING HAD WINDS AROUND 40 KTS A LITTLE ABOVE 1000 FT AGL WITH A LOW-LEVEL LAPSE RATE THAT WAS NEARLY DRY ADIABATIC. EXPECTED TO SEE HIGHER GUSTS ON OBSERVATIONS THAN WHAT WE HAD IN THE AREA. ONLY NOTICED ONE OBSERVATION THAT REACHED WIND ADVISORY CRITERIA...THE ALGOMA MARINE SENSOR WITH SUSTAINED 27KTS AND A GUST TO 39KTS AT 1212PM CDT. THERE WAS A REPORT OF BLOWING DUST IN CENTRAL WISCONSIN EARLIER AND THERE WERE SOME POWER OUTAGES...MAINLY OVERNIGHT. SINCE THE SURFACE GRADIENT WILL BE DECREASING AND PEAK HEATING OVER WITHIN A FEW HOURS...HAVE OPTED TO LET THE WIND ADVISORY DIE. SURFACE HIGH AND UPPER LEVEL RIDGE DRIFT EAST OVERNIGHT AND THURSDAY AS A WARM FRONT APPROACHES THE AREA. A SHORT WAVE WILL MOVING INTO THE STATE ON THURSDAY...COMBINED WITH SOME UPPER DIVERGENCE DUE TO JET DYNAMICS...SHOULD RESULT IN A CHANCE FOR SOME CONVECTION ON THURSDAY. BUT IT APPEARS THAT THE BETTER CHANCES OCCUR AFTER 00Z FRIDAY. LITTLE CHANGE TO PREVIOUS TEMPERATURES...PATCHY FROST EXPECTED IN THE NORTH TODAY. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. RIDGE AXIS FORECAST TO CREST OVER WISCONSIN THURSDAY NIGHT. WEAK UPPER DIFFLUENCE ATOP STRONG LOW LEVEL JET SHOULD RESULT IN A MESOSCALE CONVECTIVE COMPLEX OVER NORTHERN MINNESOTA THAT DROPS SOUTHEAST INTO NORTHERN WISCONSIN. FORECASTING THESE IS ALWAYS TRICKY SO EXPECT LITTLE PRECISION IN TIME AND LOCATION BUT BEST GUESS IS THAT NORTHERN COUNTIES HAVE THE BEST CHANCE FOR SIGNIFICANT RAIN WITH THIS SYSTEM. THE MCS SHOULD EXIT FRIDAY MORNING AS SURFACE LOW APPROACHES FROM THE WEST. THE MODELS ALL FORECAST A WARM FRONT TO LIFT NORTHEAST ACROSS THE FORECAST AREA FRIDAY FOLLOWED BY A COLD FRONT FRIDAY EVENING. DESPITE GOOD LOW LEVEL CONVERGENCE AND WARM ADVECTION THE MODELS PRODUCE LITTLE PRECIPITATION...LIKELY DUE TO MID LEVEL CAPPING AS 700MB TEMPERATURES FORECAST TO BE +12 TO +14C. SO THESE FRONT MAY ONLY BE ACCOMPANIED BY A SCATTERED OR BROKEN LINE OF SHOWERS AND THUNDERSTORMS LIKE THE COLD FRONT THAT MOVED THROUGH YESTERDAY. DRY AND WARM WEATHER FOLLOWS FOR SATURDAY AND SUNDAY BEFORE NEXT SYSTEM APPROACHES FROM THE CENTRAL PLAINS MONDAY. && .AVIATION...VFR CONDITION SHOULD PREVAIL THROUGH AT LEAST THE MORNING HOURS ON THURSDAY.. A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS WILL BRING ISOLATED/SCATTERED MVFR CIGS AND VSBYS TO CENTRAL WISCONSIN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/RDM
Hazardous weather outlook, Jun 1, 4:56 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 456 PM CDT WED JUN 1 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 456 PM CDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH SATURDAY. ALTHOUGH THE OVERALL WEATHER PATTERN APPEARS TO BE FAVORABLE FOR STRONG OR SEVERE STORMS SOMETIME DURING THIS PERIOD...THERE IS TOO MUCH UNCERTAINTY TO PROVIDE SPECIFIC DETAILS. BE SURE TO MONITOR LATER FORECASTS FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WITH ANEMOMETERS ARE URGED TO RELAY REPORTS OF WIND GUSTS OVER 45 MPH TO THE NATIONAL WEATHER SERVICE TODAY. LMZ521-522-541>543-022200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 456 PM CDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH SATURDAY. DENSE FOG COULD ALSO DEVELOP OVER THE LAKE AND BAY AT TIMES...ESPECIALLY LATE THIS WEEK AND INTO THE WEEKEND.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:09 AM CDT | Wind Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 13 hr |
| Jun 1, 3:10 AM CDT | Gale Warning | GRB | 13 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.